Kolmogorov Operators of Hamiltonian Systems Perturbed by Noise

  • Giuseppe Da Prato
  • Alessandra Lunardi
Part of the Operator Theory: Advances and Applications book series (OT, volume 168)


We consider a second-order elliptic operator k arising from Hamiltonian systems with friction in ℝ2n perturbed by noise. An invariant measure for this operator is μ(dx, dy) = exp(−2H(x, y))dx dy, where H is the Hamiltonian. We study the realization K: H 2(ℝ2n , μ) ↦ L 2(ℝ2n , μ) of k in L 2(ℝ2n , μ), proving that it is m-dissipative and that it generates an analytic semigroup.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    M. Bertoldi, S. Fornaro, Gradient estimates in parabolic problems with unbounded coefficients, Studia Math. 165 (2004), 221–254.zbMATHMathSciNetCrossRefGoogle Scholar
  2. [2]
    M. Bertoldi, L. Lorenzi, Analytic methods for Markov semigroups, CRC Press / Chapman & Hall (2006), to appear.Google Scholar
  3. [3]
    S. Cerrai, Second-order PDE’s in finite and infinite dimensions. A probabilistic approach, Lecture Notes in Mathematics 1762, Springer-Verlag, Berlin (2001).Google Scholar
  4. [4]
    G. Da Prato, A. Lunardi, Elliptic operators with unbounded drift coefficients and Neumann boundary condition, J. Diff. Eqns. 198 (2004), 35–52.zbMATHCrossRefGoogle Scholar
  5. [5]
    M. Freidlin, Some remarks on the Smoluchowski-Kramers approximation, J. Statist. Phys. 117 (2004), 617–634.MathSciNetCrossRefzbMATHGoogle Scholar
  6. [6]
    A. Lunardi, Schauder theorems for elliptic and parabolic problems with unbounded coefficients inn, Studia Math. 128 (1998), 171–198.zbMATHMathSciNetGoogle Scholar
  7. [7]
    A. Lunardi, G. Metafune, D. Pallara, Dirichlet boundary conditions for elliptic operators with unbounded drift, Proc. Amer. Math. Soc. 133 (2005), 2625–2635.zbMATHMathSciNetCrossRefGoogle Scholar
  8. [8]
    G. Metafune, D. Pallara, M. Wacker, Feller Semigroups onn, Sem. Forum 65 (2002), 159–205.zbMATHMathSciNetCrossRefGoogle Scholar
  9. [9]
    G. Metafune, E. Priola, Some classes of non-analytic Markov semigroups, J. Math. Anal. Appl. 294 (2004), 596–613.zbMATHMathSciNetCrossRefGoogle Scholar

Copyright information

© Birkhäuser Verlag Basel/Switzerland 2006

Authors and Affiliations

  • Giuseppe Da Prato
    • 1
  • Alessandra Lunardi
    • 2
  1. 1.Scuola Normale SuperiorePisaItaly
  2. 2.Dipartimento di MatematicaUniversità di ParmaParmaItaly

Personalised recommendations